Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 14, NWS Twin Cities, MN

June 17, 2009Pepin County, Pierce County, Wisconsin; Goodhue County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2009, 11:20 PM CDT for Pepin County, Pierce County, Wisconsin; Goodhue County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2009, 11:20 PM CDT (04:20 UTC)
Expired
Jun 18, 2009, 12:00 AM CDT
In force
40 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Goodhue County, MN, Pepin County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 7:01 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
1.8
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 180420
SVRMPX
MNC049-WIC091-093-180500-
/O.NEW.KMPX.SV.W.0014.090618T0420Z-090618T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
  PEPIN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL MIDNIGHT CDT

* AT 1120 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED NEAR HAGER CITY...OR ABOUT 5 MILES NORTHEAST
  OF RED WING...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  BAY CITY...
  ESDAILE...
  FRONTENAC...
  MAIDEN ROCK...
  STOCKHOLM...
  PLUM CITY...
  PORCUPINE...
  ELLA...
  ARKANSAW...
  PEPIN...
  DURAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MINNESOTA.

&&

LAT...LON 4458 9203 4446 9206 4442 9212 4445 9225
      4445 9242 4453 9260 4474 9250 4471 9213
      4468 9213 4467 9191 4459 9192
TIME...MOT...LOC 0420Z 281DEG 26KT 4462 9252

$$
2 follow-up statements
000 
WWUS53 KMPX 180435
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1135 PM CDT WED JUN 17 2009

MNC049-WIC091-093-180500-
/O.CON.KMPX.SV.W.0014.000000T0000Z-090618T0500Z/
GOODHUE MN-PIERCE WI-PEPIN WI-
1135 PM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN PEPIN...SOUTHEASTERN PIERCE AND NORTHEASTERN GOODHUE
COUNTIES...

AT 1134 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THE MOST INTENSE PART OF THE STORM WAS LOCATED 3 MILES 
EAST OF BAY CITY...AND MOVING EAST AT 30 MPH.

THE STORM HAS A HISTORY OF PRODUCING ONE INCH DIAMETER HAIL

OTHER LOCATIONS IN THE WARNING INCLUDE...MAIDEN ROCK...FRONTENAC...
PLUM CITY...STOCKHOLM...PORCUPINE...ELLA...PEPIN AND ARKANSAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MINNESOTA.

&&

LAT...LON 4459 9192 4458 9203 4446 9206 4442 9212
      4445 9225 4445 9230 4455 9259 4474 9250
      4471 9214 4468 9213 4466 9191
TIME...MOT...LOC 0435Z 283DEG 26KT 4459 9237

$$
000 
WWUS53 KMPX 180449
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 PM CDT WED JUN 17 2009

MNC049-WIC091-093-180500-
/O.CON.KMPX.SV.W.0014.000000T0000Z-090618T0500Z/
GOODHUE MN-PIERCE WI-PEPIN WI-
1149 PM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN PEPIN...SOUTHEASTERN PIERCE AND FAR NORTHEASTERN GOODHUE 
COUNTIES...

AT 1149 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR MAIDEN ROCK...OR ABOUT 2
MILES WEST OF MAIDEN ROCK...AND MOVING EAST AT 25 MPH. THIS STORM 
HAS SHOWN A RECENT WEAKENING TREND...BUT IS STILL CAPABLE OF SEVERE 
HAIL AND WINDS.

OTHER LOCATIONS IN THE WARNING INCLUDE...MAIDEN ROCK...FRONTENAC...
STOCKHOLM AND PLUM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MINNESOTA.

&&

LAT...LON 4468 9213 4467 9206 4458 9203 4446 9206
      4444 9210 4445 9224 4458 9258 4474 9250
      4471 9214 4470 9214
TIME...MOT...LOC 0449Z 288DEG 20KT 4456 9235

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:11 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 17, 11:11 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1111 PM CDT WED JUN 17 2009

06Z AVIATION DISCUSSION ADDED BELOW.

&&

.DISCUSSION...

AREAS IN SW/WC MN WHERE CLOUDS HAVE DECREASED HAVE WARMED NICELY
LAST COUPLE HOURS.  SFC DEWPOINTS HAVE ALSO INCREASED INTO THE 65 TO
70 DEGREE RANGE. SPC GENERATED 100 MB MLCAPE CURRENTLY AROUND 2000
J/KG INTO SW MN. WEAK SURFACE CONVERGENCE ALSO PRESENT IN FAR E
DAKOTAS INTO FAR SW MN...THEN INTO NW IA. WOULD EXPECT THAT IF TSTMS
DEVELOP IN OUR AREA NEXT 2-3 HOURS IT WOULD BE THERE.
HOWEVER...CONVECTION TRYING TO DEVELOP FARTHER SOUTH FM CENTRAL NEB
INTO W IA MAY HELP TO LIMIT DEVELOPMENT FARTHER NORTH.  EXPECT MORE
WIDESPREAD CONVECTION TO DEVELOP OVERNIGHT IN PLUME OF INCREASING
HIGH LEVEL MOISTURE ACROSS NEB/SODAK INTO S AND CENTRAL MN.  A WEAK
SHORTWAVE NOW APPROACHING W SODAK/W NEB SHOULD PROVIDE SOME LIFT TO
GET CONVECTION GOING. THIS FEATURE MOVES THRU IN THE OVERNIGHT HOURS
AND SHOULD THEN BE A BIT OF A BREAK BEFORE CONVECTION REDEVELOPS.
WARM FRONT ACROSS MO WILL LIFT NORTH ACROSS IOWA TOMORROW
AFTERNOON/EVENING BRING. 0-6KM BULK SHEAR ALSO PROGGED INTO THE
50-60
KNOT RANGE ACROSS S MN WITH MODERATE/HIGH SBCAPES.  SHOULD ALSO SEE
SOME AREAS OF HEAVY RAIN ACROSS S MN WITH BOUNDARY IN PLACE. UPPER
TROF MOVES ACROSS AREA ON FRIDAY FINALLY CARRYING SURFACE TROF WHICH
HAS BEEN PARKED IN THE DAKOTAS THRU AREA. WILL CONTINUE TO CARRY
HIGH POPS THRU FRIDAY AND THEN DECREASE FROM W-E LATE FRIDAY/FRI
EVE. UPPER RIDGE BUILDING ACROSS AREA WILL BRING A WARM AND MAINLY
DRY WEEKEND.  SOME CHANCE OF SHOWERS/TSTSM RETURNING TO W CWA LATE
SUNDAY AS RIDGE MOVES THRU AND TROFFING REDEVELOPS IN THE DAKOTAS.

&&

.AVIATION.../06Z TAF ISSUANCE/
STILL REMAINS A RATHER DIFFICULT FORECAST...ESPECIALLY IN TRYING TO
TIME THE SHRA/TSRA OVER THE TAF SITES DURING THE PERIOD.

A MOIST AND VERY UNSTABLE AIRMASS WILL REMAIN OVER THE TAF SITES. AN
UPPER LEVEL TROUGH OVER THE WESTERN CONUS...WILL SLOWLY MOVE EAST
OVER THE NEXT FEW DAYS.  A MINOR SHORTWAVE OR WAVES WILL LIFT
NORTHEAST OVER THE UPPER MIDWEST IN ADVANCE OF THE LONG WAVE
TROUGH...THUS...ENGAGING AND REKINDLING SHRA/TSRA OVER THE NEXT 36
HOURS. ISOLD SVR TSRA ARE PSBL WITH THE MAIN THREAT BEING LARGE HAIL
AND ISOLD TORNADOES. CLOUDS/CEILING HEIGHTS WILL VARY FROM 3-5
THOUSAND FEET EXCEPT IN STRONG TSRA WHERE CEILING/WEATHER CONDITIONS
ARE EXPECTED TO LOWERING BRIEFLY TO IFR/MVFR TO CEILING AROUND 15
HUNDRED FEET AGL AND VISIBILITY TO AROUND 2 MILES. WEATHER CONDS
EXPECTED TO IMPROVE FROM SOUTHWEST TO NORTHEAST LATE THURSDAY
NIGHT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 17, 6:23 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT WED JUN 17 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
623 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA THIS EVENING.
DEVELOPMENT IS EXPECTED TO TAKE PLACE OVER WESTERN MINNESOTA THIS
EVENING AND SPREAD EAST TOWARD WEST CENTRAL WISCONSIN THROUGH
MIDNIGHT. BECAUSE OF THE VERY MOIST AND UNSTABLE AIR IN PLACE
ACROSS THIS REGION...SEVERE THUNDERSTORMS WILL BE A THREAT
OVERNIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA. THE GREATEST
SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.
HOWEVER...IF STORMS INITIATE OVER SOUTH CENTRAL MINNESOTA BEFORE
DARK...AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY ALONG AND
SOUTH OF THE MINNESOTA RIVER VALLEY. ALONG WITH THE SEVERE
WEATHER THREAT...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK
AREA ON THURSDAY...AS STRONGER LOW PRESSURE MOVES NORTHEAST
THROUGH IOWA...AND POSSIBLY INTO SOUTHERN MINNESOTA. IF LOW
PRESSURE MOVES INTO SOUTHERN MINNESOTA...SEVERE THUNDERSTORMS
WOULD BE LIKELY...INCLUDING A RISK OF TORNADOES. OTHERWISE...
SEVERE
THUNDERSTORMS WILL BE MORE SCATTERED IN NATURE...BUT POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY...AS THE LOW
PRESSURE TROUGH MOVES OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 17, 9:43 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             3 NNW MAIDEN ROCK       44.61N 92.34W
06/17/2009  M0.75 INCH       PIERCE             WI   TRAINED SPOTTER

&&

TDK
Local storm report, Jun 17, 9:46 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TORNADO          1 E WASECA              44.08N 93.48W
06/17/2009                   WASECA             MN   STORM CHASER

            TOUCHED DOWN ON CLEAR LAKE THEN MOVED ONSHORE. TREE DOWN
            BUT NO PROPERTY DAMAGE.

&&

TDK
Special weather statement, Jun 17, 9:53 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT WED JUN 17 2009

MNZ053-062-063-070-078-WIZ014>016-023>028-180430-
BARRON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-PEPIN-PIERCE-POLK-RAMSEY-RUSK-ST. CROIX-WASHINGTON-
953 PM CDT WED JUN 17 2009

...STRONG THUNDERSTORMS DEVELOPING OVER EXTREME EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...

AT 951 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF MAIDEN ROCK. THIS STORM WAS MOVING EAST
AT 30 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AND COULD
CONTAIN HAIL...HEAVY DOWNPOURS AND GUSTY WINDS.

PEOPLE IN BARRON...CHIPPEWA...DAKOTA...DUNN...EAU CLAIRE...GOODHUE...
PEPIN...PIERCE...POLK...RAMSEY...SOUTHEASTERN CHISAGO...SOUTHERN
RUSK...ST. CROIX AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF
MAIDEN ROCK...PLUM CITY...PORCUPINE...ELLA...ARKANSAW AND DURAND...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4537 9091 4460 9092 4459 9201 4448 9205
      4444 9243 4436 9247 4436 9254 4421 9256
      4420 9304 4447 9304 4448 9316 4480 9330
      4489 9317 4496 9322 4512 9313 4513 9302
      4533 9302 4562 9287 4552 9085 4537 9087
TIME...MOT...LOC 0251Z 264DEG 26KT 4457 9223
Local storm report, Jun 17, 9:57 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
957 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FUNNEL CLOUD     2 W GENEVA              43.82N 93.31W
06/17/2009                   FREEBORN           MN   LAW ENFORCEMENT

            TROOPER REPORTED FUNNEL CLOSE TO GROUND WEST OF I-35 AND
            GENEVA.

0722 PM     HAIL             6 SSW WASECA            44.01N 93.55W
06/17/2009  E0.75 INCH       WASECA             MN   TRAINED SPOTTER

0725 PM     FUNNEL CLOUD     1 W GENEVA              43.82N 93.29W
06/17/2009                   FREEBORN           MN   TRAINED SPOTTER

            NEAR I-35 AND FREEBORN CR 35...ROTATING WALL CLOUD WITH
            FUNNEL DROPPING TOWARDS THE GROUND.

0727 PM     HAIL             5 E FAIRMONT            43.64N 94.36W
06/17/2009  M0.75 INCH       MARTIN             MN   TRAINED SPOTTER

0730 PM     TORNADO          GENEVA                  43.82N 93.27W
06/17/2009                   FREEBORN           MN   LAW ENFORCEMENT

            CONDENSATION FUNNEL CLOSE TO GROUND. DEBRIS CLOUD NOTED
            DIRECTLY UNDERNEATH. TREES DAMAGED ON EAST EDGE OF
            GENEVA.

0742 PM     FUNNEL CLOUD     1 E WATERVILLE          44.22N 93.55W
06/17/2009                   LE SUEUR           MN   TRAINED SPOTTER

            ROTATING WALL CLOUD AND FUNNEL CLOUD.

0745 PM     HAIL             2 N BLOOMING PRAIRIE    43.90N 93.05W
06/17/2009  M1.75 INCH       STEELE             MN   PUBLIC

            NICKEL SIZE HAIL ALSO REPORTED

0750 PM     HAIL             3 NE WASECA             44.11N 93.46W
06/17/2009  M0.75 INCH       WASECA             MN   TRAINED SPOTTER

0759 PM     FUNNEL CLOUD     3 E WASECA              44.08N 93.44W
06/17/2009                   WASECA             MN   TRAINED SPOTTER

            ROATATING WALL CLOUD. BETWEEN WASECA AND STEEL COUNTY
            LINE.

0802 PM     HAIL             3 SW MORRISTOWN         44.20N 93.49W
06/17/2009  E0.75 INCH       WASECA             MN   TRAINED SPOTTER

0803 PM     TORNADO          5 NE WASECA             44.13N 93.43W
06/17/2009                   WASECA             MN   AMATEUR RADIO

            DEBRIS IN THE AIR AND ON THE GROUND.

0814 PM     TORNADO          2 S MORRISTOWN          44.20N 93.44W
06/17/2009                   WASECA             MN   TRAINED SPOTTER

            MULTIPLE VORTEX TORNADO.

0814 PM     TORNADO          1 E WASECA              44.08N 93.48W
06/17/2009                   WASECA             MN   STORM CHASER

            TOUCHED DOWN ON CLEAR LAKE THEN MOVED ONSHORE. TREE DOWN
            BUT NO PROPERTY DAMAGE.

0825 PM     HAIL             OWATONNA                44.09N 93.22W
06/17/2009  M0.88 INCH       STEELE             MN   TRAINED SPOTTER

0830 PM     HAIL             4 NW WASECA             44.12N 93.56W
06/17/2009  E0.88 INCH       WASECA             MN   TRAINED SPOTTER

            NEAR 390TH AVENUE AND 110TH STREET.

0837 PM     HAIL             OWATONNA                44.09N 93.22W
06/17/2009  M1.50 INCH       STEELE             MN   PUBLIC

            HAIL REPORTED ON EAST SIDE OF CITY.

0940 PM     HAIL             3 NNW MAIDEN ROCK       44.61N 92.34W
06/17/2009  M0.75 INCH       PIERCE             WI   TRAINED SPOTTER

&&
TORNADO REPORTS AROUND WASECA WERE LIKELY THE SAME TORNADO.

TDK
Special weather statement, Jun 17, 11:08 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 PM CDT WED JUN 17 2009

MNZ060-063-069-070-180500-
DAKOTA-HENNEPIN-SCOTT-WASHINGTON-
1108 PM CDT WED JUN 17 2009

AT 1106 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM BLOOMINGTON TO EAGAN. THESE STORMS WERE MOVING
EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMINGTON.
  RICHFIELD.
  EAGAN.
  SUNFISH.
  INVER GROVE HEIGHTS.
  ST PAUL PARK.
  INTERSTATES 35 AND 494.

LAT...LON 4489 9282 4472 9296 4479 9344 4489 9343
TIME...MOT...LOC 0408Z 266DEG 23KT 4484 9335
Local storm report, Jun 17, 11:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             PRESCOTT                44.75N 92.79W
06/17/2009  M1.00 INCH       PIERCE             WI   TRAINED SPOTTER

            ALSO 2.5 INCHES OF RAIN SO FAR

&&

LRS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:22 PM CDTSpecial Weather StatementMPXPepin113 min
Jun 17, 9:53 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more97 min
Jun 17, 10:48 PM CDTSevere Thunderstorm WarningMPXPierce42 min
Jun 18, 3:29 AM CDTSpecial Weather StatementMPXSaint Croix61 min
Jun 17, 7:12 PM CDTTornado WarningMPXBlue Earth, Faribault, Martin, Waseca, Watonwan33 min
Jun 17, 7:14 PM CDTTornado WarningMPXLe Sueur, Rice31 min
Jun 17, 7:16 PM CDTTornado WarningMPXFreeborn, Steele44 min
Jun 17, 7:49 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca56 min
Jun 17, 8:04 PM CDTTornado WarningMPXRice, Steele, Waseca26 min
Jun 17, 8:24 PM CDTTornado WarningMPXSteele33 min
Jun 17, 11:08 PM CDTSpecial Weather StatementMPXDakota52 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningMPXDouglas50 min
Jun 18, 1:50 PM CDTSevere Thunderstorm WarningMPXDouglas55 min
Jun 18, 2:27 PM CDTTornado WarningMPXDouglas48 min
Jun 18, 2:37 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd53 min
Jun 18, 2:54 PM CDTTornado WarningMPXTodd51 min
Jun 18, 3:33 PM CDTSpecial Weather StatementMPXStearns57 min
Jun 18, 3:41 PM CDTSevere Thunderstorm WarningMPXStearns64 min
Jun 18, 3:48 PM CDTSpecial Weather StatementMPXTodd57 min
Jun 18, 4:16 PM CDTSpecial Weather StatementMPXMorrison59 min
Jun 18, 4:47 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns43 min
Jun 18, 5:13 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Stearns62 min
Jun 18, 6:04 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison56 min
Jun 18, 6:32 PM CDTSevere Thunderstorm WarningMPXKanabec58 min
Jun 18, 6:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.